Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
ORIGINAL ARTICLE
Year : 2019  |  Volume : 32  |  Issue : 4  |  Page : 1521-1527

Dermatological adverse effects of new era of direct-acting antivirals in hepatitis C virus treatment


1 Department of Dermatology, Venereology and Andrology, Faculty of Medicine, Menoufia University, Menoufia, Egypt
2 Department of Tropical Medicine and Hepatology, Ministry of Health, El Mahalla, Gharbia, Egypt
3 Department of Dermatology, Venereology, Ministry of Health, El Mahalla, Gharbia, Egypt

Correspondence Address:
Shaza A. M. Elhamaky
Department of Dermatology, Venereology, Ministry of Health, El Mahalla, Gharbia
Egypt
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/mmj.mmj_60_19

Rights and Permissions

Objective To detect dermatological adverse effects of direct-acting antiviral (DAAs) drugs in treating patients infected with hepatitis C virus (HCV). Background HCV affects more than 200 million people, with an estimated HCV prevalence of 2.2% globally; the highest prevalence (15–20%) has been reported from Egypt. Patients and methods This prospective study was conducted on 108 patients with HCV infection. Patients with any dermatological manifestations before treatment by DAAs were excluded. Patients who came during treatment of HCV or after treatment were examined for dermatological adverse effects that appeared during or after treatment by DAAs. Results The data collected were tabulated and analyzed by Statistical Package for the Social Sciences, version 22.0 on International Business Machines compatible computer. The most common dermatological adverse effects was itching in 36.1% of the cases. In most of the cases (63.9%), the symptoms appeared during the treatment. There was a significant statistical difference between different treatment regimens regarding adverse effects, as itching was more common with regimen 1, dryness was more common in regimen 2, falling of hair was more common in regimen 1, oral ulcer in regimen 4, and photosensitivity was more common with regimen 5. Itching was more common after treatment, whereas pigmentation of skin (hyperpigmentation appeared during treatment versus hypopigmentation appeared both during and after treatment) and photosensitivity appeared during treatment. Conclusion DAAs have dermatological adverse effects. The most common dermatological adverse effects were itching, rash, and photosensitivity. Most of these adverse effects appeared during treatment, in 45.4% of patients.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed195    
    Printed4    
    Emailed0    
    PDF Downloaded30    
    Comments [Add]    

Recommend this journal